Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 29, 2015, 7:04 PM MST for Mohave County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 7:04 PM MST (02:04 UTC)
- Expired
- Jun 29, 2015, 7:45 PM MST
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS55 KVEF 300204 SVRVEF AZC015-300245- /O.NEW.KVEF.SV.W.0006.150630T0204Z-150630T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 704 PM MST MON JUN 29 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 745 PM MST * AT 703 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF WIKIEUP...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WIKIEUP AND HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379 TIME...MOT...LOC 0203Z 064DEG 11KT 3478 11352 $$ BP
2 follow-up statements
010 WWUS55 KVEF 300226 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 726 PM MST MON JUN 29 2015 AZC015-300245- /O.CON.KVEF.SV.W.0006.000000T0000Z-150630T0245Z/ MOHAVE AZ- 726 PM MST MON JUN 29 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 725 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WIKIEUP...MOVING SOUTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WIKIEUP AND HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379 TIME...MOT...LOC 0225Z 064DEG 11KT 3475 11360 $$ BP
132
WWUS55 KVEF 300243
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM MST MON JUN 29 2015
AZC015-300252-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-150630T0245Z/
MOHAVE AZ-
743 PM MST MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 745 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3489 11348 3473 11339 3452 11362 3487 11379
TIME...MOT...LOC 0238Z 064DEG 11KT 3475 11360
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:49 PM MST, 15 minutes earlier.
Area forecast discussion, Jun 29, 6:49 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 649 PM PDT MON JUN 29 2015 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO WOBBLE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND KEEPING TEMPERATURES ABOVE NORMAL. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE FOR A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY. && .UPDATE...MADE SOME TWEAKS TO THE POP/SKY/WX GRIDS THROUGH THIS EVENING TO ACCOUNT FOR THE LATEST RADAR TRENDS. AS OF 640 PM THERE WERE THREE PRIMARY AREAS OF ACTIVITY. SOUTHERN MOHAVE COUNTY SOUTH OF INTERSTATE 40 WAS SEEING INCREASING ACTIVITY WITH STORMS FIRING OVER THE HIGHER TERRAIN. THIS IS EXPECTED TO CONTINUE TO SHIFT EAST...BUT SHOULD BEGIN TO WEAKEN SOME AFTER SUNSET. THE NEXT AREA WAS OVER NORTHERN MOHAVE COUNTY MOVING TOWARDS I-15 BETWEEN MOAPA AND MESQUITE...THIS ACTIVITY WAS WEAKENING AND SHOULD CONTINUE TO DO SO. THE THIRD AREA WAS ACROSS SOUTHERN CLARK COUNTY WHERE STORMS BRIEFLY FIRED OVER THE MCCULLOUGH RANGE AND MOVED INTO THE SOUTHEAST LAS VEGAS. VALLEY. THESE STORMS HAVE BEEN SHORT LIVED BUT HAVE PRODUCED BRIEF HEAVY RAIN AND WIND GUSTS TO AT LEAST 35 MPH. THESE SHOULD ALSO WEAKEN AFTER SUNSET...BUT MAY BRING A BRIEF SHOT OF PRECIPITATION (MAINLY LARGE SPRINKLES) TO THE SOUTHERN HALF OF THE LAS VEGAS VALLEY. && .AVIATION...FOR MCCARRAN...EAST TO SOUTHEAST WINDS ASSOCIATED WITH WEAK SHOWER/THUNDERSTORM ACTIVITY MAY IMPACT THE TERMINAL THROUGH ABOUT 03Z THIS EVENING. AFTER THAT ACTIVITY CALMS DOWN WINDS SHOULD RETURN TO THEIR TYPICAL SOUTH/SOUTHWEST DIRECTION AROUND 10 KTS BARRING ANY OTHER OUTFLOW BOUNDARIES. LIGHT WINDS FAVORING AN EASTERLY DIRECTION ARE EXPECTED MUCH OF TUESDAY UNTIL LATE AFTERNOON WHEN SOUTHWEST WINDS SHOULD DEVELOP. THUNDERSTORMS ARE EXPECTED TO REMAIN CONFINED TO THE MOUNTAINS AND NORTHWEST ARIZONA THROUGH TUESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THROUGH TUESDAY...AWAY FROM SHRA/TSRA WINDS WILL MAINLY FAVOR TYPICAL DIURNAL DIRECTIONS AT 10 KTS OR LESS EXCEPT IN THE AFTERNOON AND EARLY EVENING WHEN THEY PICK UP FROM THE SOUTH TO SOUTHWEST AT 10-15 KTS WITH GUSTS OF 20-25 KTS. SHRA/TSRA ARE POSSIBLE THROUGH EARLY THIS EVENING AND AGAIN TUESDAY AFTERNOON/EVENING ACROSS MOHAVE COUNTY AS WELL AS IN THE HIGHER ELEVATIONS OF CLARK, LINCOLN, INYO AND EASTERN SAN BERNARDINO. SHRA/TSRA OVER MOHAVE COUNTY MAY SURVIVE FAR ENOUGH TO THE WEST TO GENERATE SOME STRONGER OUTFLOW WINDS AND PATCHY BLDU TOWARD KIFP, KEED AND KHII THIS EVENING. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. && .PREV DISCUSSION... 250 PM PDT MON JUN 29 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. STRONG HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND NORTHERN NEVADA THROUGH THE SHORT TERM. THIS WILL KEEP TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. A SOUTHEAST FLOW ACROSS MOST OF OUR FORECAST AREA HAS RESULTED IN PRECIPITABLE WATER VALUES INCREASING TO ABOUT AN INCH AND A HALF IN THE FAR SOUTH WITH THE ONE INCH LINE ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA. THIS MOISTURE WILL COMBINE WITH WEAK INSTABILITY TO KEEP A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY. HOWEVER...WITH A DECENT AMOUNT OF MOISTURE IN PLACE...OUTFLOW BOUNDARIES COULD GENERATE ISOLATED THUNDERSTORMS EVEN IN SOME DESERT LOCATIONS. THE GFS IS INDICATING A WEAK WAVE MOVING NORTHWEST INTO THE AREA THURSDAY WHICH COULD RESULT IN AN UPTICK IN THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE SIERRA AND MAYBE OTHER PARTS OF INYO COUNTY. THIS FEATURE IS NOT SO EVIDENT IN OTHER MODELS BUT IS WORTH WATCHING FOR IN LATER MODEL RUNS. .LONG TERM...FRIDAY THROUGH MONDAY. THE MEDIUM RANGE MODELS ARE STILL IN GOOD AGREEMENT AT DEPICTING A STRONG RIDGE HOLDING THROUGH INDEPENDENCE DAY. THE CENTER OF THE RIDGE IS FORECAST TO BE OVER NORTHWEST NEVADA THURSDAY THEN IT SHOULD SLOWLY SLIDE TO THE SOUTHEAST FRIDAY AND SATURDAY WHICH WILL TAKE IT OVER SOUTH CENTRAL NEVADA AND SOUTHWEST UTAH. THIS PATTERN WILL STILL ALLOW A MODERATELY MOIST EAST-SOUTHEAST FLOW OVER MUCH OF THE FORECAST AREA THURSDAY THEN THE MOISTURE WILL BE SHUNTED SOUTHWARD FRIDAY AND SATURDAY WHILE WARMER AIR ALOFT UNDER THE HIGH CENTER LIMITS INSTABILITY. ALSO...DRIER AIR COMING DOWN FROM IDAHO AND UTAH IN THE NORTH-NORTHEAST FLOW WILL REDUCE THE POTENTIAL FOR CONVECTION. SO...IT IS LOOKING VERY HOT AND MOSTLY DRY FOR THE FOURTH OF JULY. TEMPERATURES OF 110-113 LOOK LIKELY OVER MUCH OF THE MOJAVE DESERT REGION. THE PATTERN WILL BEGIN TO CHANGE SUNDAY AND MONDAY AS MEDIUM RANGE MODELS INDICATE THE HIGH WILL MIGRATE TOWARD THE FOUR CORNERS REGION IN RESPONSE TO A BROAD EASTERN PACIFIC TROUGH. A BAND OF MOISTURE BETWEEN THE RIDGE AND THE TROUGH WILL MOVE OVERHEAD SUNDAY AND MONDAY LEADING TO A LITTLE MORE CLOUD COVER...SLIGHTLY LOWER TEMPERATURES AND A SLIGHTLY INCREASED CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. && .FIRE WEATHER...THERE IS SOME THREAT OF ISOLATED DRY LIGHTNING WITH STORMS. HOWEVER...MOISTURE LEVELS HAVE INCREASED AND THERE IS NOW A HIGHER PROBABILITY OF STORMS PRODUCING WETTING RAINS...ESPECIALLY ACROSS MOHAVE...CLARK...INYO AND SAN BERNARDINO COUNTIES. && .CLIMATE...SEE THE GRAPHIC POSTED TO OUR WEBPAGE AND SOCIAL MEDIA SITES. LAS VEGAS WILL BE AT RISK TO SEE THE WARMEST JUNE ON RECORD. THE RECORD NUMBER OF DAYS WITH A HIGH OF 105 OR GREATER IN JUNE OF 18 WILL LIKELY BE TIED TOMORROW. WE ALSO WILL KEEP THE CONSECUTIVE DAYS OF 105 OR GREATER FOR ANY MONTH GOING WHICH MAY BREAK THE ALL- TIME RECORD STRETCH OF 21 DAYS SET 4 TIMES WITH THE LAST TIME BEING IN 2000. LASTLY 2 DAYS SO FAR THIS MONTH HAD A LOW OF 90 OR GREATER WHICH IS A HITHERTO UNKNOWN FOR JUNE. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...WOLCOTT SHORT TERM/FIRE WEATHER...HARRISON CLIMATE...STACHELSKI LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:16 AM MST | Areal Flood Advisory | VEF | Mohave | 119 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.